Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 135, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 21, 2016, 10:15 PM CDT for Adair County, Putnam County, Schuyler County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 10:15 PM CDT (03:15 UTC)
- Expired
- Jun 21, 2016, 11:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 172 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WUUS53 KEAX 220315
SVREAX
MOC001-171-197-220400-
/O.NEW.KEAX.SV.W.0135.160622T0315Z-160622T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN NORTHEASTERN MISSOURI...
EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN ADAIR COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 1100 PM CDT
* AT 1015 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
SOUTHEAST OF CENTERVILLE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LANCASTER...QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...
WORTHINGTON AND LIVONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4043 9235 4029 9235 4029 9284 4033 9286
4038 9286 4039 9289 4059 9298 4059 9242
TIME...MOT...LOC 0315Z 326DEG 29KT 4058 9275
HAIL...1.00IN
WIND...60MPH
$$
MELL1 follow-up statement
014
WWUS53 KEAX 220359
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT TUE JUN 21 2016
MOC001-171-197-220408-
/O.EXP.KEAX.SV.W.0135.000000T0000Z-160622T0400Z/
SCHUYLER MO-PUTNAM MO-ADAIR MO-
1059 PM CDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER...EASTERN PUTNAM AND
NORTHERN ADAIR COUNTIES WILL EXPIRE AT 1100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN PUTNAM...SCHUYLER AND ADAIR COUNTY.
LAT...LON 4043 9235 4029 9235 4029 9284 4033 9286
4038 9286 4039 9289 4059 9298 4059 9242
TIME...MOT...LOC 0356Z 326DEG 29KT 4058 9275
$$
MELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:31 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 21, 6:31 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
631 PM CDT TUE JUN 21 2016
.Discussion...
Issued at 338 PM CDT TUE JUN 21 2016
Main concerns with the afternoon package revolve around heat and
renewed chances for convection as we progress through midweek.
First and foremost...convection earlier today has resulted in a
pretty significant thermal gradient across the area with low 80s
currently being reported up along the Iowa line...with mid 90s
immediately southwest of the KC Metro. Frontal boundary largely
responsible for last night's convection marking the demarcation line
between these two airmasses. With time tonight...this boundary will
begin lifting northward as a warm front as southerly flow increases
in advance of a storm system moving through the Northern Plains and
southern Canada. With the low-level jet largely focused west of the
region overnight along with the fact that the boundary will be
lifting north...the current thought is most of the fcst region will
remain dry during the overnight hrs. As this boundary lifts
north...we cannot rule out some activity across far north-central
Missouri during the early morning hours and as a result...will
continue with a chance mention for these areas.
Moving on...models continue to highlight well-pronounced
thermal ridging across the region Wednesday afternoon...all in
advance of a weak cold front that will begin sliding into the area
during the afternoon hours. Strong southwest flow in advance of this
feature combined with a weak downslope component will allow highs to
soar well into the middle to upper 90s across most areas...with a few
low 100 degree readings not out of reason...especially across far
eastern Kansas and northwest Missouri. After extensive collaboration
with adjacent offices and the KC Public Health Dept., we have elected
to go with an excessive heat warning for the entire KC Metro on
Wednesday...with a heat advisory for the remainder of the fcst area.
Afternoon peak heat index values could reach or slightly exceed the
110 degree mark...which combined with overnight lows only in the mid
to upper 70s...will set the stage for oppressive conditions Wednesday
afternoon and evening with little nighttime improvement.
Shifting gears yet again, attention will quickly shift from heat
to redeveloping convection as the aforementioned front sags south
with time Wednesday night. From this vantage point...fcst models
largely appear to be in agreement that 925-850 flow will continuously
veer out ahead of the boundary which will limit boundary layer
convergence. Combine this with the fact the any significant upper-
level forcing will remain well north of the area...models remain less
than impressed with the prospects for convection Wednesday
night/early Thursday. Despite this...portions of the fcst area
received in upwards of 6" of rain early this morning and this
boundary certainly warrants watching with future model runs as
additional rainfall north of the Missouri River could lead to
problems.
Moving forward to the end of the work week...models largely in
agreement that this boundary will very slowly move through the
region. This will result in continued chances for shwrs and storms
through late week and even through portion of the upcoming weekend.
Trying to pin down exact details in a messy upper pattern remains
elusive at this point...but best chances look to arrive on Sunday
when main trough axis slides just to our north and the next front
begins to move through the area. Beyond this...a fairly flat zonal
pattern looks to take shape which should result in a return of near
or slightly below normal temperatures.
&&
.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 631 PM CDT TUE JUN 21 2016
VFR conditions are expected to persist through the TAF period at all
terminals. A few storms may develop across IA late tonight and could
brush into northern MO by early Wednesday morning; however, this
should not impact TAF sites. Low-level wind shear could develop after
06z, but may be focused west of the terminals, so opted not to
mention in the TAF. Otherwise, winds will remain out of the southwest
and will gust up to 22 kts Wednesday afternoon.
&&
.EAX Watches/Warnings/Advisories...
KS...Heat Advisory from 11 AM to 9 PM CDT Wednesday for KSZ025-057-
060-102.
Excessive Heat Warning from 11 AM to 9 PM CDT Wednesday for
KSZ103>105.
MO...Heat Advisory from 11 AM to 9 PM CDT Wednesday for MOZ001>008-
011>017-020>025-030>033-038>040-043>046-053-054.
Excessive Heat Warning from 11 AM to 9 PM CDT Wednesday for
MOZ028-029-037.
&&
Discussion...32
Aviation...LaflinHazardous weather outlook, Jun 21, 1:18 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 118 PM CDT TUE JUN 21 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 118 PM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS POSSIBLE LATE TONIGHT AND EARLY WEDNESDAY MORNING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES MAY REACH 105 DEGREES ON WEDNESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 21, 10:03 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT TUE JUN 21 2016
MOZ007-008-220330-
PUTNAM MO-SCHUYLER MO-
1003 PM CDT TUE JUN 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHUYLER AND EASTERN
PUTNAM COUNTIES UNTIL 1030 PM CDT...
AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CENTERVILLE...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...QUEEN CITY...GLENWOOD...WORTHINGTON AND LIVONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4039 9238 4038 9286 4039 9296 4059 9297
4059 9259
TIME...MOT...LOC 0302Z 326DEG 21KT 4064 9280
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:03 PM CDT | Special Weather Statement | EAX | Schuyler | 27 min |
| Jun 21, 10:50 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.